HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Thyroid Disorders (http://www.healthboards.com/boards/thyroid-disorders/)
-   -   graves rage and other mental health problems... help please (http://www.healthboards.com/boards/thyroid-disorders/917386-graves-rage-other-mental-health-problems-help-please.html)

UKreba 09-07-2012 08:54 AM

graves rage and other mental health problems... help please
 
i have been diagnosed with hyperthyroidism and graves desease. i go into these anger fuelled rants, slamming things and stomping around like a 4 year old having a tantrum. my mind is constantly racing with a million things passing through my mind all day. i forget things constantly, short term and long term memory is effected. i am taking 20mg carbimazole per day and my blood results have been steady for 7 months. my tsh is still low. i havent spoken to my doctor about it because i dont want him to think im crazy but its really effecting my marriage now and i need some help. would rai or surgery help or maybe some sedatives? counselling? what have others found helpful with graves related mental health problems?

please help.

lisa789 09-08-2012 12:09 AM

Re: graves rage and other mental health problems... help please
 
Welcome to the board although I'm sorry for the reason you're here.

Are you on 20 mcg already for 7 months, it's still a rather high dosage most maintenance dosage are lower. besides considering the fact that you have symptoms, your levels are off (after all that's what causes symptoms) so do you have any recent labresults if so please feel free to post them, so we can have a look at them and advise you better.

TSH being low does not mean much, in Graves that's to be expected and will remain low until you achieve remission yet does not mean that your levels are at a good place nor that you're still hyperT.

RAI or surgery are drastic options which leave a person hypoT, next to that RAI having several side-effects. Plenty of people achieve remission while, due to ATD (antithyroid drugs) such as carbimazole.

hang in there.

Lady50 09-08-2012 12:13 PM

Re: graves rage and other mental health problems... help please
 
I think it would be best to tell your doctor about your symptoms.


All times are GMT -7. The time now is 04:15 AM.